MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Model Number 383594
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva¿ diffusics¿ closed iv catheter system had a hole in the catheter.The following information was provided by the initial reporter: "it was reported holes on the catheter".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation: unfortunately, the sample was lost either in-transit to the testing facility or upon receipt at the testing facility.No further investigation can be performed at this time.A device history record review showed no non-conformances associated with this issue during the production of this batch.The complaint could not be confirmed and the root cause is undetermined.
 
Event or Problem Description
 
Event or Problem Description
It was reported that bd nexiva¿ diffusics¿ closed iv catheter system had a hole in the catheter.The following information was provided by the initial reporter: "it was reported holes on the catheter.".
 
Additional Manufacturer Narrative
The investigation has been updated: h.3.Device eval by manufacturer? yes.H.6.Investigation summary: the samples returned for the investigation were found at our bd manufacturing facility.Our quality engineer inspected the 4 opened and 15 unopened samples submitted for evaluation.The reported issue was confirmed upon inspection of the samples.The damage observed on the samples is referred to as back wall damage.Bd determined that the cause of the failure was associated to the laser drilling process during manufacturing.A laser is used to mark the diffusics holes and some burning of the catheter material tends to occur.In this instance the laser burned through the catheter causing damages outside of the manufacturing parameters.A quality alert was generated and issued out to all manufacturing personnel involved with this product to increase awareness and prevent further reoccurrence.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12964812
Report Number9610847-2021-00589
Device Sequence Number4416383
Product Code FOZ
UDI-Device Identifier30382903835943
UDI-Public30382903835943
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number383594
Device Catalogue Number383594
Device Lot Number1015996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer01/31/2022
03/14/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date02/09/2022
03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown